Thunderstorm Wind, Hyde
- When
- November 28, 8:55 PM EST
- Where
- Hyde County, Ocracoke
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.117, -75.983
Measured 62 mph wind gust at Ocracoke Ferry Dock.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Nov 28, 1:50 PM EST, 7 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 150 PM EST FRI NOV 28 2003 CLDS FINALLY MVG INTO CWA...HWVR TEMPS HV ALRDY RISEN INTO THE MID 70S...AND IN SUM PLACES TO THE UPR 70S. MODIFYG SNDGS WI REVISED DATA STL DOESNT GIVE US MUCH INSTBLTY. HWVR WI STG WNDS JUST OFF THE SFC...ANY CNVCTN THAT DOES FORM WL MOST LIKELY HV DCNT DOWNDRAFTS. HV BEEN PLAYING WI HRLY TEMP GRIDS TO SHOW FROPA FRM 3-6Z TNGT ACRS CWA. WI THE WAY PCPN IS TRACKG...PROB WONT SEE BULK OF PCPN TIL ARND SS. MAY SEE SUM LINGERG SHWRS AFT FROPA...BUT ONLY FOR AN HR OR TWO. DCNT DROP IN TEMPS TNGT AND TMRW...XPCT UP TO 30 DEGREES COOLR TMRW THAN TDY WI TEMPS ONLY RCHG TO NR 50. CUD SEE SUM FRZG TEMPS SAT NGT...ESPECIALLY AWAY FROM THE BCHS. TEMPS SHUD BCM MR SEASONABLE SUN WI FLO TURNG BACK TO SW. GFS SHWG DRY BNDRY RIPPG THRU US MON WI RDG BLDG BACK OVR US TUE. IN THE XTNDD PD...RDG OVR AREA EARLY WED WL GIVE WAY TO A DVLPG CAD/CF SCENARIO STARTG WED EVE. GNRL CONSENSUS IS THAT GFS HAS THIS FTR OVRDONE...HWVR WI MY XTRM ERN SXNS STICKG OUT...IF SYSTEM GOES FRTHR E WE CUD STILL SEE SUM PCPN THU AND FRI. THRFR WL HV 30 POPS OTR BNKS AND EWD. THIS AREA WONT BUTT UP AGAINST AKQ OR ILM AREAS. WL PROB SEE A FAIR AMT OF CLDNSS LTR IN THE WK AND INTO THE WKEND WHETHER THE GFS VERIFIES OR IF SYS GOES FRTHR E. .MARINE...GALE WARNING IN EFFECT AND LOOKS ON TRACK AS SFC LOW IN PA AT 16Z WAS ABOUT 2 MB LOWER THAN MODELS INDICATE. WINDS MAY BE MARGINAL GALES EARLY IN THE MORNING BUT CERTAINLY BY LATE MORNING GALES SHOULD BE ABLE TO BE DROPPED TO SCA. WINDS AND SEAS SHOULD GO BELOW SCA CRITERIA SAT NIGHT. THEN THE NEXT COLD FRONT MOVES THRU MON AFTN IN PROGRESSIVE PATTERN WHEREAS YESTERDAYS MODEL RUN HAD IT MOVING THRU MON NIGHT. THIS FRONT ALSO HAS GOOD CAA BEHIND IT AND WOULD EXPECT SCA JUST AHEAD OF AND BEHIND IT. EXTENDED MARINE...LOOKING AHEAD THU AND FRI COULD BE PROBLEMATIC FOR THE OUTER BANKS AS MRF DEPICTING A 1040 MB HIGH OVER NY STATE. A LOT OF THE TIME THE MODELS ARE UNDERDONE WITH WINDS IN A SYNOPTIC PATTERN LIKE THAT SO WE NEED TO WATCH THE POTENTIAL FOR BEACH EROSION AND HIGH SURF. .MHX WATCHES/WARNINGS/ADVISORIES...GALE WARNING ALL WATERS. CGG-G/WS
NCZ029-044>047-079>081-090>095-098-103-104-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 452 AM EST FRI NOV 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY A STRONG COLD FRONT WILL APPROACH THE AREA TODAY...AND MOVE THROUGH THE AREA THIS EVENING. RAIN SHOWERS ARE LIKELY ALONG WITH ISOLATED THUNDERSTORMS AHEAD OF THE FRONT TODAY...AND ESPECIALLY LATER THIS AFTERNOON AND EVENING. THE ISOLATED THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OF 60 MPH OR STRONGER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17
NCZ029-044>047-079>081-090>094-098-291000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 421 PM EST FRI NOV 28 2003 ...FREEZING TEMPERATURES EXPECTED SATURDAY NIGHT... A COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA TONIGHT. TEMPERATURES WILL DROP DRAMATICALLY BEHIND THIS FRONT. TEMPERATURES WILL BE AROUND 20 DEGREES COLDER SATURDAY THAN THEY WERE TODAY. THE TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING SATURDAY NIGHT... WITH MIDDLE TO UPPER 20S EXPECTED IN SOME LOCATIONS. 3
NCZ029-044>047-079>081-090>095-098-290130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 540 PM EST FRI NOV 28 2003 ...GUSTY WINDS EXPECTED THIS EVENING... A STRONG COLD FRONT WILL SWEEP ACROSS EASTERN NORTH CAROLINA THIS EVENING. SHOWERS ALONG AND AHEAD OF THE FRONT WILL PRODUCE BRIEF HEAVY RAIN...AND WIND GUSTS OF 40 TO 50 MPH AT A FEW LOCATIONS THE NEXT COUPLE OF HOURS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD BE ALERT FOR THESE STRONG WINDS. RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT MAY BE BLOWN AROUND IN THE GUSTY WINDS. RF
NCZ047-103-104-290230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 810 PM EST FRI NOV 28 2003 ...GUSTY WINDS EXPECTED THIS EVENING... A STRONG COLD FRONT WILL SWEEP ACROSS THE OUTER BANKS THROUGH 930 PM. WIND GUSTS OF 40 TO 50 MPH WILL BE LIKELY AS THE FRONT MOVES ACROSS THE AREA...BRIEF VERY HEAVY RAIN CAN ALSO BE EXPECTED. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD BE ALERT FOR THESE STRONG WINDS. RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT MAY BE BLOWN AROUND IN THE GUSTY WINDS. RF
The Morehead City radar (KMHX), 90 km away, was scanning. The volume nearest the first event began at 01:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
Measured 62 mph wind gust at Ocracoke Ferry Dock.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5332033.